My dog just recently was diagnosed with tapeworm. My vet gave her a one time dose of some tapeworm meds. She seemed fine afterwards but she is now urinating a lot and now I notice blood. Is this part the damage tapeworm has done?
What can I do to help her. She is drinking a lot of water and panting a lot.
Right now things are financially tight and I could use some advice. Thank you.
Thank you for you inquiry to Holistic Pet Info. Blood in the urine should not commonly be affected by tapeworm medication. Tapeworms are found in the intestines so the stool may change in appearance not the urine. It appears that your dog probably has a coinciding urinary tract infection. Her clinical signs of drinking a lot of water and panting are also associated with a urinary tract infection. A UTI should be treated with antibiotics.
I realize finances are an issue but try to collect a morning urine from your dog and drop it off at your vets for analysis. Hopefully if you have a good relationship with your vet they may prescribe antibiotics without having to bring her in for another exam. Best of luck.
Colleen Smith DVM, CVA